Neurontin for Opiate WithdrawalComments (2)
Anna Deeds Says...
Thank you for your question. I suggest that you go to a treatment program to go through withdrawal. If you go to proper detox in a hospital or treatment facility, they will make sure that you have medications that will help with withdrawal symptoms. You stated that you get restless legs every time you go through withdrawal. This leads me to believe you have tried detox yourself on more than one occasion. However, you went back to using opiates, so it hasn't worked. Addiction is more than just physical; it is psychological. This means you need to have treatment for the psychological side of addiction. A rehab would teach you how to cope with life without drugs, how to avoid triggers which lead to cravings, how to find support and so much more. This is an essential part of recovery.
In addition, it is really up to your doctor to decide what medications are appropriate for you. Some medications interact with other medications you may be taking or a medical condition you may have. Neurontin isn't a mood altering medication but it is physically addictive. It has to be reduced gradually when you stop taking it. Stopping it suddenly would cause withdrawal symptoms just like opiates do.
I hope this answers your question and I hope you find the treatment you need.
Page last updated Jul 22, 2016